Alert archive / Maine / Gale Warnings in 2012

Gale Warning 8, NWS Gray, ME

February 24, 2012

NWS Gray, ME issued this gale warning at Feb 24, 2012, 3:30 AM EST. It took effect at Feb 25, 2012, 1:00 AM EST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 3:30 AM EST (08:30 UTC)
In effect from
Feb 25, 2012, 1:00 AM EST
Expired
Feb 26, 2012, 3:06 PM EST
In force
38 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHUS71 KGYX 240830
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
330 AM EST FRI FEB 24 2012

ANZ150-152-154-242330-
/O.CAN.KGYX.SC.Y.0022.000000T0000Z-120224T1100Z/
/O.NEW.KGYX.GL.W.0008.120225T0800Z-120225T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
330 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS AROUND 40 KT
  STARTING VERY LATE TONIGHT CONTINUING THROUGH SATURDAY. SEAS 7
  TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-242330-
/O.NEW.KGYX.GL.W.0008.120225T0800Z-120225T2200Z/
PENOBSCOT BAY-CASCO BAY-
330 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS AROUND 35 KT
  STARTING VERY LATE TONIGHT CONTINUING THROUGH SATURDAY. SEAS 2
  TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
876 
WHUS71 KGYX 242023
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
323 PM EST FRI FEB 24 2012

ANZ150-152>154-251130-
/O.UPG.KGYX.GL.W.0008.120225T0800Z-120225T2200Z/
/O.NEW.KGYX.SR.W.0002.120225T0600Z-120225T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
323 PM EST FRI FEB 24 2012

...STORM WARNING IN EFFECT FROM 1 AM TO 5 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 1 AM TO 5 PM EST SATURDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-251130-
/O.EXT.KGYX.GL.W.0008.120225T0600Z-120225T2200Z/
PENOBSCOT BAY-
323 PM EST FRI FEB 24 2012

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 5 PM EST SATURDAY...

SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
073 
WHUS71 KGYX 250531
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1231 AM EST SAT FEB 25 2012

ANZ153-252045-
/O.CAN.KGYX.SR.W.0002.120225T0600Z-120225T2200Z/
/O.EXA.KGYX.GL.W.0008.120225T0600Z-120225T2200Z/
CASCO BAY-
1231 AM EST SAT FEB 25 2012

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE STORM
WARNING HAS BEEN CANCELLED. 

WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT LATE TONIGHT AND
SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-252045-
/O.CON.KGYX.GL.W.0008.120225T0600Z-120225T2200Z/
PENOBSCOT BAY-
1231 AM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-252045-
/O.CON.KGYX.SR.W.0002.120225T0600Z-120225T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1231 AM EST SAT FEB 25 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 50 KT. SEAS 11 TO
16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
969 
WHUS71 KGYX 250830
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
330 AM EST SAT FEB 25 2012

ANZ150-152-154-252330-
/O.CAN.KGYX.SR.W.0002.000000T0000Z-120225T2200Z/
/O.EXB.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
330 AM EST SAT FEB 25 2012

...GALE WARNING IN EFFECT UNTIL 5 PM EST SUNDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST SUNDAY. THE STORM WARNING HAS
BEEN CANCELLED. 

* WESTERLY GUSTS UP TO 45 KNOTS ARE EXPECTED TODAY...AND THESE
  SHOULD CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-252330-
/O.EXT.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
PENOBSCOT BAY-CASCO BAY-
330 AM EST SAT FEB 25 2012

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST SUNDAY...

* WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
342 
WHUS71 KGYX 252002
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
302 PM EST SAT FEB 25 2012

ANZ150>154-261200-
/O.CON.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
302 PM EST SAT FEB 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT TODAY AND 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
290 
WHUS71 KGYX 260757
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
257 AM EST SUN FEB 26 2012

ANZ150>154-262200-
/O.CON.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
257 AM EST SUN FEB 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT TODAY. WINDS
  GRADUALLY DIMINISH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
668 
WHUS71 KGYX 261446
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
946 AM EST SUN FEB 26 2012

ANZ151-153-262200-
/O.CAN.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
/O.NEW.KGYX.SC.Y.0023.120226T1446Z-120226T2200Z/
PENOBSCOT BAY-CASCO BAY-
946 AM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT TODAY. WINDS 
  GRADUALLY DIMINISH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-262200-
/O.CON.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
946 AM EST SUN FEB 26 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT TODAY. WINDS 
  GRADUALLY DIMINISH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
019 
WHUS71 KGYX 262006
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST SUN FEB 26 2012

ANZ150-152-154-270300-
/O.CAN.KGYX.GL.W.0008.000000T0000Z-120226T2200Z/
/O.EXB.KGYX.SC.Y.0023.000000T0000Z-120227T0300Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING.
  WINDS AND SEAS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-270300-
/O.EXT.KGYX.SC.Y.0023.000000T0000Z-120227T0300Z/
PENOBSCOT BAY-CASCO BAY-
306 PM EST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS EVENING.
  WINDS AND SEAS WILL DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 24, 1:00 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 24, 1:00 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
100 AM EST FRI FEB 24 2012

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE AND DRIER AIR WILL BE IN PLACE EARLY
TONIGHT. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST
ON FRIDAY... SPREADING SNOW OR A MIX OR RAIN AND SNOW ACROSS THE
AREA WITH RAIN MORE LIKELY ALONG THE COAST. THIS SYSTEM WILL MOVE
OFF TO THE EAST FRIDAY NIGHT WITH THE PRECIPITATION ENDING. COOLER
AND BREEZY WEATHER WILL MOVE IN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1 AM UPDATE...NO MAJOR ADJUSTMENTS TO THE NEAR TERM PERIOD.
HOWEVER...PENDING PERUSAL OF 00Z ECMWF AND 03Z SREF DATA...WE MAY BE
SCALING BACK ON SNOWFALL AMOUNTS A BIT FOR TODAY AND TONIGHT...WITH
RESULTANT ADJUSTMENTS TO ADVISORY AREA.

945PM UPDATE: INPUT LATEST OBS DATA FOR TEMPS AND SKIES. SNOW
SHOWERS IN THE MTNS HAVE COME TO AN END AS EXPECTED. TIMING OF THE
WAA OVERUNNING SNOW TO MOVE INTO THE AREA SEEMS TOO FAST...ALSO
PTYPE MAY NEED TO BE ADJUSTED FOR A COLDER BIAS AT THE ONSET
ALONG THE COAST AND SOUTHERN AREAS. WILL HOLD OFF ANY CHANGES TO
ALLOW MID SHIFT TO GET A GOOD LOOK AT ALL THE NEW INCOMING
GUIDANCE.

530PM UPDATE: INPUT LATEST OBS DATA WHICH MEANT TO INCR CLOUDS IN
THE MTNS AND FOOTHILLS AND ALSO ADD SNOW SHOWERS FOR NEXT FEW HRS
AS PER LATEST RADAR LOOP IMPLIES. KHIE DOWN TO TO 1 MILE IN SNOW
SHOWERS AS WELL. BY MID EVENING ALL SNOW SHOWERS WILL QUICKLY COME
TO AN END. FOR NOW WILL LEAVE FCST FOR FRI MRNG AS IS BUT MODELS
SHOW PLENTY OF COLD AIR ABV SFC (EX: H85 -5C ACRS ALL OF SRN
NH/ME) WITH VERY DRY AIR ALLOWING PLENTY OF EVAPO COOLING TO SLOW
ANY WAA INTO FRI LATE MRNG WHICH WOULD MEAN MORE SNOW FOR SOUTHERN
AND EVEN COASTAL AREAS FRI MRNG. WILL REEVALUATE LATER WITH NEW
MODELS AND PASS ON THIS THINKING TO THE MID SHIFT.

PREV DISC;
WEAK RIDGING BUILDS IN THIS EVENING AS 500MB LOW CLOSES OFF OVER
THE GREAT LAKES. SHOULD BE MAINLY CLEAR THROUGH AT LEAST PART OF
THE EVENING...AND THAT SHOULD ALLOW SOME RAD COOLING EARLY. SFC
LOW ASSOCIATED WITH 500MB LOW WILL BEGIN TO MOVE OUT OF THE MID
WEST TOWARD NY STATE TONIGHT...AND WILL SEE SOME WAA PRECIP...LKLY
SNOW...MOVING INTO SRN ZONES DURING THE PRE-DAWN HOURS. IT SHOULD
BE MAINLY LIGHT...AND WILL NOT LKLY SEE MUCH IN THE WAY OF ACCUMS
BEFORE DAYBREAK.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AS MAIN SFC LOW TRACKS INTO NY STATE FRI MORNING...WILL SEE
COASTAL LOW DEVELOP S OF NEW ENGLAND...WHICH WILL TRACK NE ACROSS
THE GULF OF ME DURING THE DAY AND FRI EVE. ALL AREAS SHOULD AT
LEAST A PERIOD OF SNOW AT THE START. SNOW SHOULD GO OVER TO RAIN
ALONG THE COAST...FROM SW TO NE...AND FAIRLY QUICKLY IN
ROCKINGHAM/YORK COUNTIES...ALTHOUGH COULD SEE STILL A COUPLE
INCHES HERE BEFORE THINGS CHANGE OVER. FROM PWM EAST ON THE
COAST...SHOULD SEE BETTER ACCUMS AS...BUT STILL BLO ADV
LEVELS...AS RAIN MIXES IN AND COULD CHANGE OVER DURING THE
AFTERNOON. EVENING INLAND AREAS OF THE COASTAL CONTINUE COULD SEE
SOME RAIN /OR SLEET/ MIX IN AT TIMES FRI AFTERNOON...BUT WILL SEE
ACCUMS IN THE 3 TO 6 INCH RANGE. UPSLOPE FLOW IN THE FOOTHILLS
COULD ALLOW SNOW AMOUNTS THERE TO APPROACH 8 INCHES IN SOME SPOTS.
SNOW SHOULD BEGIN TO WIND DOWN FROM S TO N FRIDAY NIGHT...AND IT
IS POSSIBLE THAT SOME AREAS WHERE PRECIP IS RAIN FRI EVE...DO
CHANGE BACK TO SNOW BRIEFLY...BEFORE ENDING.

A FEW CAVEATS...FIRST...ONE THING GOING AGAIN LARGER
ACCUMS...ESPECIALLY IN SRN NH AND ON THE COAST IS WARM
GROUND...AND SNOW MAY NOT ACCUMULATE AS EFFECTIVELY...ESPECIALLY
AT THE START. SECOND...12Z EURO HAS CONSISTENTLY BEEN THE LATE
MODEL...SHOWING PRECIP STARTING AND ENDING LATER THAN OTHER MODELS
AS IT DEEPENS 500MB LOW QUICKER AND SLOWS IT DOWN. IT DOES NOT
HAVE PRECIP MOVING INTO SRN ZONES UNTIL CLOSER TO MIDDAY...AND HAS
SNOW CONTINUING THRU MOST OF FRI NIGHT...AND EVEN INTO SAT MORNING
IN ERN ZONES...SO THIS COULD PROLONG THE STORM INTO EARLY SAT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WITH LOW PRES MOVING THRU THE MARITIMES...GYX CWA WILL BE LEFT IN
COOL...MOIST...NWLY FLOW. THIS WILL MEAN WIDESPREAD UPSLOPE CLOUDS
AND SHSN...WITH SOME CLOUD COVER SPILLING OVER INTO THE INTERIOR.
EXPECT TO SEE SOME CONTINUED SNFL ACCUMS IN THE MTNS...WITH AT
LEAST LGT TO PERHAPS MOD ACCUMS PSBL.

COLDER AIR ARRIVES FOR SUN...WHERE TEMPS WILL BE DROPPED BACK BLO
NORMAL. BRIEF HIGH PRES GIVES WAY TO INCREASING CLOUDS LATE
SUN/EARLY MON. NRN STREAM S/WV WILL APPROACH MON AFTN...WITH A CHC
OF SHSN FOR MUCH OF THE AREA. BEST CHC FOR PCPN WILL BE ACROSS THE
NRN HALF OF THE CWA.

HIGH PRES FOLLOWS...CENTERING ITSELF N OF NEW ENGLAND. MODEL
GUIDANCE HAS BEEN CONSISTENT IN SHOWING THE NEXT THREAT OF PCPN
FOR WED/THU TIMEFRAME. FAVORABLE LOCATION OF HIGH PRES WOULD
INDICATE PLENTY OF COLD AIR AVAILABLE. HOWEVER...EXACT TRACK AND
TIMING OF LOW PRES IS UNCERTAIN AT THIS POINT.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...MVFR CONDITION MOVE IN LATE TONIGHT...WITH PERIOD OF
IFR IN SN/RA DURING THE DAY FRI INTO FRI NIGHT.

LONG TERM...CONDS IMPROVE OUTSIDE OF THE MTNS ON SAT...WHERE
LINGERING CLOUDS AND SHSN WILL KEEP CIGS/VSBYS MVFR WITH SCT IFR.
VFR CONDS EXPECTED THRU TUE...EXCEPT MON WHERE MTN SHSN WILL AGAIN
BE PSBL.

&&

.MARINE...
SHORT TERM...WILL KEEP THE CURRENT SCA UP FOR THE OPEN WATERS...AS
SEAS ARE STILL RUNNING IN THE 4-7 FT RANGE...EVEN THOUGH WINDS
ARE RUNNING JUST BLO SCA LVLS. EXPECT THAT THE SCA CAN BE DROPPED
SOMETIME THIS EVE. WINDS/SEAS LOOK TO STAY SUB-SCA FRI INTO FRI
EVENING...BUT WEST WINDS LOOK TO PICK UP QUICKLY BEHIND DEEPENING
LOW PRES LATE FRI NIGHT...AND COULD NEED SCA AFTER MIDNIGHT.

LONG TERM...LOW PRES CROSSING THE WATERS WILL RESULT IN STRONG SCA
CONDS ON SAT. STILL A LOW PROB FOR LOW-END GALES EARLY IN THE DAY
BEFORE GRADUAL IMPROVEMENT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 7 AM FRIDAY TO 4 AM EST SATURDAY
     FOR MEZ007>009.
     WINTER WEATHER ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST
     FRIDAY NIGHT FOR MEZ012>014-018>022.
NH...WINTER WEATHER ADVISORY FROM 7 AM FRIDAY TO 4 AM EST SATURDAY
     FOR NHZ001>003.
     WINTER WEATHER ADVISORY FROM 7 AM FRIDAY TO MIDNIGHT EST
     FRIDAY NIGHT FOR NHZ004.
     WINTER WEATHER ADVISORY FROM 3 AM TO 9 PM EST FRIDAY FOR
     NHZ005>010.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ150-152-154.

&&

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:46 AM ESTWinter Storm WarningGYXFranklin, Oxford, Somerset27 hr
Feb 24, 3:23 PM ESTStorm WarningGYX12 hr
Feb 24, 3:46 AM ESTWinter Weather AdvisoryGYXBelknap, Carroll, Grafton, Merrimack, Strafford, Sullivan21 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.